International Journal of Hematology and Oncology 2019, Vol 29, Num 1 Page(s): 85-92
The Role of Thrombomodulin in the Increased Tendency of Hypercoagulability in Patients Treated with Cisplatin Based Chemotherapy

M. Cem BÖRÜBAN1, Handan ONUR2

1Selçuk Üniversitesi Meram Tıp Fakültesi, Tıbbi Onkoloji Bilim Dalı, KONYA
2Ankara Üniversitesi Tıp Fakültesi, Tıbbi Onkoloji Bilim Dalı, ANKARA

Keywords: Thrombomodulin, Cisplatin, Coagulation, Endothelium and toxicity
One of the reason why chemotherapeutics cause increased intencity to coagulation may be the endotelial damage. The exact mechanism is not known clearly. Trombomodulin is an important modulater of inravascular coagulation and is available on many of the endotelial, tumors.

In this study the effect of F-VIII, vWF other coagulation factors and thrombomoduline in the increased coagulation due to vasculary toxicity and endothelial damage after cisplatin administration were evalutaed.

Venous blood samples were taken from the patients before treatment and between 12 and 24 hours after treatment. PT, aPTT, TT, fibrinojen, D-Dimer, F-VIII and thrombomodulin levels were measured. TM levels before and after chemotherapy were measured in 27 of 28 patients. Mean TM level before treatment (TMBT) was 47.7 ±} 24.8 ng/ml (22-130 ng/ml) and mean TM level after treatment (TMAT) was 39.7 ±} 19.5 ng/ml (18-96 ng/ml).

The difference was not significant. The diffrence of pre and post treatment levels of TT (P=0.02) and fibrinogen (P=0.005 ) were significant.

The researches with more patients included, may reveal TM level as a sign of endothelial toxicity. The expacted changes in the parameters after treatment were not significant as thought to be related with the inadequate number of patients.